Report an error   
Advanced Search


Delayed-type hypersensitivity reaction to glargine and biphasic isophane human insulin in a Filipino patient with type 2 diabetes mellitus: A practical approach to diagnosis and management.

Author

Carol Stephanie C. Tan-Lim,
Addah  S. de Peralta,
Alric  V. Mondragon

Publication Information

Publication Type
Journal
Publication Sub Type
Case report
Title
Acta Medica Philippina
Frequency
Bimonthly
Publication Date
2022
Volume
56
Issue
3
Page(s)
132-136

Abstract

Insulin hypersensitivity reactions are rare, but cause significant complexity in the care of patients with diabetes mellitus. A 54-year-old Filipino male with type 2 diabetes mellitus and multiple co-morbidities developed delayed-type hypersensitivity reactions to biphasic isophane human insulin and glargine. Despite good glycemic control on oral hypoglycemic agents, his endocrinologist foresaw the need for future insulin therapy, particularly one basal and one short-acting insulin. Targeted skin tests demonstrated protamine allergy and negative reactions to regular insulin and detemir. Close coordination of care among endocrinologists, allergists, patients and patients' family is needed to optimize glucose control, prevent complications, and minimize the risk of future hypersensitivity reactions.


Key Words: drug hypersensitivity, insulin, diabetes mellitus

Physical Location

LocationLocation CodeAvailable FormatAvailability
Acta Medica Philippina Fulltext External Link (View)

 
Loading…
©2022 HERDIN PLUS. All rights reserved. | Contact Us | Keep up to date